MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545160
Medical Device Problem Codes Failure to Conduct (1114); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 49 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones performed on (b)(6) 2025.During the procedure, it was reported that the device contact was poor and the power supply was not continuous.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of device cutting wire kinked.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable investigation result of cutting wire kinked.Block h11: (investigation result) the returned autotome rx 49 was analyzed, and a visual evaluation noted that the cutting wire was kinked, and the working length was twisted.Continuity and electrical evaluation shows the device was within specification.No other problems with the device were noted.After analysis of the returned device, it was determined that the cutting wire was kinked.These conditions could have been generated by operational factors, such as manipulating the device through difficult anatomy, the technique used for the device manipulation or by the interaction between the device and the scope (hitting against a hard surface).The twisted working length could be caused after multiple attempts to rotate handle of the device or during the introduction of the device into the scope.Additionally, an electrical test was performed and the resistance across the 2-in-1 connector and the cutting wire must be less or minus 20 ohms and the result shows 13.9 ohms which was within specification and showed continuity.Based on all gathered information, the most probable root cause is adverse event related to procedure.

Brand Name
AUTOTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22786322
Report Number3005099803-2025-03836
Device Sequence Number21343580
Product Code KNS
UDI-Device Identifier08714729415152
UDI-Public(01)08714729415152(17)270319(10)33660125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545160
Device Catalogue NumberM00545160
Device Lot Number0033660125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight61 KG